MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534590
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used during a procedure in the bile duct.The event date was not reported.During the procedure, it was noted that when placing the stent in the bile duct, it failed to deploy.Also, a resistance was observed when trying to insert the stent into the guidewire.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary: the returned advanix biliary stent was analyzed, and a visual evaluation noted that the pull wire was retracted without any issue or tension.The device was disassembled to confirm the guide catheter that was detached from the pull wire.The activation of the device was performed, pull wire was retracted but stent did not deploy.No other problem with the device were noted.The reported event was confirmed.Based on the most relevant information of the complaint event description, device analysis and including the product record review results, the device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.After the visual inspection of the device, a bent was identified on proximal section of the push catheter and distal stent barb deformed.As per complaint information, the issue occurred during procedure.It is most likely that procedural or anatomical factors encountered during procedure could have affected the device performance and its integrity.User technique when advancing the device through the scope can cause the deformation on the barb and the push catheter kink.During the functional inspection, when the pull wire was retracted, the stent did not deploy.It was observed that the guide catheter does not retract with the pull wire.Based on this, it was decided to disassembly the device and it was found that the guide catheter was detached from the pull wire.The detached may happen due the excess of force used by the physician pulling the pull wire, also the bent on the push catheter and torsion by anatomical factors can cause tension on the pull wire and could influence on the detachment.Therefore, based on the information available and the analysis performed, the overall conclusion code for the complaint will be as adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16010342
Report Number3005099803-2022-07215
Device Sequence Number12404648
Product Code FGE
UDI-Device Identifier08714729787143
UDI-Public08714729787143
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 12/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2023
Device Model NumberM00534590
Device Catalogue Number3459
Device Lot Number0028182048
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/23/2022
Initial Report FDA Received Date12/19/2022
Date Device Manufactured10/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown